Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from GERD and taking Prilosec. Have stomach upset, vomiting and no improvement. What can I do to minimise GERD symptoms?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
Hi. I have GERD and am on Prilosec for it. I used poor judgement when I went to a chili cook off and ate more than I should have, maybe a cup or a little more. My stomach is definitely upset and I have taken 3 Tums (750mg each) with no improvement. I also have Ranitidine which I used to take. I'm wondering if there is something else I can do to minimize my GERD symptoms, but not sure if I can take Ranitidine on top of what I already took. I even thought about inducing vomiting. Would appreciate your input.
Posted Fri, 15 Nov 2013 in General Health
Answered by Dr. Het Ram Bishnoi 1 hour later
Brief Answer:
esophageal-reflux-disease/0000" >GERD treatment & measures for relief.

Detailed Answer:

Thanks for the query.

If I were treating doctor for this case of G E R D(gastro esophageal reflux disorder or disease ) I would come up with these measures , these includes.

1 Try raising the head of your bed about 4 inches with the blocks.It might also help to avoid eating or drinking 2 hours before you lie down.To help control the stomach acid one should not drink alcohol or drinks with caffeine in them them or eat chocolates or spicy or greasy foods.
As you mentioned that you are taking prilosec , it is effective and you want to ranitidine , no doubt both drugs are good , you can use them as your wish.

Also take some antacid with oxetacain in them will suit you most.
2 Tension is the most important reason of GERD , so try to avoid it . Consult a psychiatrist for this type of anxiety ( tension or stress)

3 Nausea is often present in G E R D ( as present in your case), sometimes vomiting also provide relief .Take frequent morsel but in very small quantity .

In my opinion avoidance of spicy food and tension will help you .
Hope I have answered your question. If further any question I will help.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor